MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D134802
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 08/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a male patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® smart touch® sf bi-directional navigation catheter and pentaray nav high-density mapping eco catheter.The patient suffered cardiac tamponade requiring pericardiocentesis.It was reported that after the procedure was completed, a cardiac tamponade was discovered.The patient experienced blood pressure fluctuation between high and low throughout the procedure.After the procedure was completed, the physician confirmed the cardiac tamponade with transthoracic echocardiogram (tte).Medical intervention provided was a pericardiocentesis, 200 cc's of fluid were removed from the heart.The patient was reported to be in stable condition.It was also reported that while mapping with the pentaray nav high-density mapping eco catheter during the procedure, the map appeared "weird" on the carto 3 system.The map on the carto 3 system appeared to have an extra fast anatomical mapping (fam) like the pentaray nav high-density mapping eco catheter had been pushed out of the tissue.The physician stated that he believed the cardiac tamponade occurred on the right side of the heart.The issue was resolved with a pericardiocentesis kit.This adverse event was discovered post use of bwi products.The physician is not sure what the cause of this adverse event was.The patient outcome of the adverse event is fully recovered.The patient did require extended hospitalization; he spend the night to be monitored.A transeptal puncture was performed with a brk needle 98 cm.There was no evidence of steam pop.Normal slow settings for thermocool® smart touch® sf (stsf) catheter were used.Correct catheter settings were selected on the smartablate generator.The pump was switching from low to high flow during ablation.No error messages were observed on biosense webster equipment during the procedure.Graph, dashboard, vector, and vistiag force visualization features were used.Parameters for stability used with the vistiag module were: range:3mm time :3 sec and for 25% for 3 sec, tag size is 2 mm.No additional filter was used with the visitag.Impedance color option was used.Both bwi devices will be conservatively reported as it is unclear which device contributed to the event.Follow up has been requested.Should additional information become available this complaint will be reassessed accordingly.It was also reported that while mapping with the pentaray nav high-density mapping eco catheter during the procedure, the map appeared "weird" on the carto 3 system.The map on the carto 3 system appeared to have an extra fam like the pentaray nav high-density mapping eco catheter had been pushed out of the tissue.The physician stated that he believed the cardiac tamponade occurred on the right side of the heart.The customer¿s reported visualization issue with the pentaray nav high-density mapping eco catheter is not mdr reportable since the potential risk that it could cause or contribute to a serious injury or death is remote.
 
Additional Manufacturer Narrative
Device evaluation details: on (b)(6) 2022, the product was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.A visual inspection and an evaluation of all features of the device were performed following bwi procedures.Visual analysis revealed that no damage or anomalies on the device.Per the event, several tests were performed.The magnetic, electrical, temperature and force features were tested and no issues were observed.In addition, the product was deflecting and irrigating correctly.No malfunctions were observed during the product analysis.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.The root cause of the adverse event remains unknown.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.(b)(4).

Brand Name
THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15479861
Report Number2029046-2022-02302
Device Sequence Number5894664
Product Code LPB
UDI-Device Identifier10846835010152
UDI-Public10846835010152
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/04/2025
Device Model NumberD134802
Device Catalogue NumberD134802
Device Lot Number30818376L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Initial Report FDA Received Date09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRK TRANSSEPTAL NEEDLE 98 CM; CARTO 3 SYSTEM; PENTARAY NAV ECO 7FR, F, 2-6-2; SMARTABLATE GENERATOR KIT-US; UNKNOWN PUMP
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexMale